It is not known exactly what to expect if someone takes too much Lovaza (omega-3-acid ethyl esters). Overdose effects may include any of the usual side effects of the drug or dangerous internal bleeding. Symptoms of such bleeding may include easy bruising, vomiting of blood, and black and tarry stools. Treatment for a Lovaza overdose may involve "pumping the stomach" and supportive care.
Lovaza® (omega-3-acid ethyl esters) is a prescription medication used to treat high triglycerides. It may be possible to take too much of the medicine. The specific effects of a Lovaza overdose will vary, depending on a number of factors, including the Lovaza dosage and whether it was taken with any other medications or substances.
It is not clear exactly what to expect from an overdose of Lovaza. An overdose is likely to cause any of the usual Lovaza side effects (but they may perhaps be more severe). In particular, stomach upset can be expected. More seriously, an overdose could theoretically increase the risk of bleeding, including dangerous internal bleeding such as gastrointestinal bleeding or bleeding in the brain. Symptoms of such bleeding may include:
- Easy bruising or bleeding
- Signs of a hemorrhagic stroke (bleeding in the brain), such as vision or speech changes, weakness or numbness in an arm or leg, or a severe headache
- Black, tarry stools, bright-red blood in the stool, or vomiting of blood (signs of gastrointestinal bleeding).
The treatment for a Lovaza overdose will vary. If the overdose was recent, the healthcare provider may administer certain medicines or place a tube into the stomach to "pump the stomach." Treatment also involves supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options may include:
- Medications to stop excessive bleeding
- Fluids through an intravenous line (IV), if necessary
- Other treatments based on the complications that occur.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Lovaza.